Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 27, 2021, 2:31 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 2:31 AM CDT (07:31 UTC)
- Expired
- Oct 27, 2021, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 40
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
009
WWUS84 KTSA 270731
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...
At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Okemah...
Okfuskee... Mannford...
Boley... Kellyville...
Weleetka... Depew...
Bearden... Slick...
Castle... Clearview...
Keystone State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 229.
Interstate 44 between mile markers 184 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
3581 9615 3529 9612 3529 9644 3546 9644
3546 9647 3543 9649 3543 9652 3541 9654
3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 27, 2:05 AM CDT, 26 minutes earlier.
Area forecast discussion, Oct 27, 2:05 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 205 AM CDT Wed Oct 27 2021 .DISCUSSION... Key Takeaways: Strong to severe storms now Conditional threat for severe late – possible funnel clouds or brief tornadoes this afternoon Cooler weather through the end of the week with lingering showers across E and NE zones Temperatures near normal this weekend Next significant system/cold front moves in early next week A line of strong to marginally severe storms at times is continuing to push into eastern Oklahoma at the time of writing. These storms are encountering an increasingly hostile environment characterized by lower instability. Theta-e values are rather low across NE OK with slightly higher values along and south of I-40. This lowered instability can also be easily seen in the declining lightning frequency trends over the past 30 or so minutes. The northern portion of the line is also showing signs of being undercut which is effectively killing the tornado threat. With all of this said, strong to severe storms remain possible with this line mainly along and west of Hwy 75 but the threat is decreasing per the latest trends. The primary severe threat will be damaging wind gusts to 60mph (possibly a tad higher) with a secondary threat for a brief QLCS tornadoes. As it stands now, the tornado threat will be the greatest (still very low however) along and south of I-40 with a much lower threat north of I-40. Later today we will see the cold front follow closely on the heels of the ongoing morning precipitation. The front will likely trigger additional showers and thunderstorms by early this afternoon across E OK and NW AR bringing additional heavy rainfall which may lead to localized flash flooding. PWATs will be a little lower thanks to the lead line of showers and storms this morning (along the dryline) clearing out some of the moisture ahead of the front but elevated PWATs will likely continue just ahead of the cold front. Rainfall rates may still briefly touch 2” per hour at times. Showers will likely continue into the evening (mainly for NE OK and NW AR) as an upper low deepens and slows down over the region. Lingering showers and isolated to scattered rumbles of thunder (thunder would be possible through this evening in the vicinity of the passing cold front) are expected over NE OK and NW AR through Friday morning as the upper low takes its time leaving the area. One thing to note for this afternoon will be the potential for “spinny showers”. With a deep upper low in the area resulting in enhanced vorticity, if any pockets of instability can develop (the latest HRRR continues to show pockets of 0-3km CAPE in excess of 100J/kg across E OK Wednesday afternoon) it’s not out of the realm of possibility for a stronger core shower (as well as storms) to take on low topped supercell characteristics and stretch the existing/abundance of surface vorticity resulting in a few funnel clouds. RAP analysis for this afternoon shows enhanced surface vorticity nearly in tandem with the elevated 0-3km CAPE values which is a good sign for a few funnels or a tornado. Tornadoes from these kind of setups are rare but they can occur. These kinds of tornadoes, however, tend to be very brief, small, and weak. Any threat for funnels/tornadoes would quickly end at sunset when instability falls off. Best chances for these funnel clouds would be just ahead of the upper low across NE OK into possibly NW AR where surface vorticity should be maximized with another area of concern across SE OK ahead of the cold front. Again, chances for these events to occur in any one shower/storm will be very low. Cooler weather will move in with the upper low today and will linger through Friday thanks to influence from the nearby cold core upper low and persistent cloud cover. Thursday looks to be rather windy on the back side of the departing system with gusts likely exceeding 40mph at times across mainly E OK. A Wind Advisory may be needed in future forecast updates. Thursday may also underperform in the temperature department, especially across E OK. If clouds are slow to clear or don’t clear at all, expect high temperatures to not break 60 in most places. If clouds do break then our temperatures will be warmer and our wind gusts will be higher. The weekend will feature rising mid level heights and subsidence on the back side of the departing storm system resulting in near normal temperatures and mostly clear skies. Our next major storm system moves into the area late Monday or Tuesday of next week. This will bring a strong cold front through the region resulting in cooler temperatures and chances for showers and possibly isolated thunderstorms. Most locations will see highs in the 50s by Tuesday with lows dipping into the mid 30s for some. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 68 52 61 47 / 90 70 40 10 FSM 69 53 59 47 / 100 60 70 20 MLC 70 50 62 46 / 90 50 30 0 BVO 66 52 59 45 / 90 60 40 10 FYV 68 50 55 43 / 90 80 80 40 BYV 65 51 54 45 / 90 80 90 50 MKO 67 50 57 45 / 100 60 50 10 MIO 65 50 53 45 / 100 80 80 40 F10 70 50 62 45 / 90 60 30 0 HHW 73 52 62 48 / 90 30 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....21
Hazardous weather outlook, Oct 26, 5:18 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 PM CDT Tue Oct 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 PM CDT Tue Oct 26 2021 ...SEVERE STORMS POSSIBLE LATE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...West of Highway 75 in Eastern Oklahoma. ONSET...After Midnight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Along and West of Highway 75 in Eastern Oklahoma. ONSET...After Midnight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are forecast to initially develop along a dryline over western Oklahoma early this evening and spread eastward into eastern Oklahoma after midnight tonight and into northwest Arkansas early Wednesday morning. Some of these storms could be strong to severe with damaging wind gusts and large hail the main severe weather concerns. A very small tornado threat will also exist west of Highway 75 in eastern Oklahoma. In addition to the severe threat, locally heavy rainfall could lead to flash flooding. Rainfall rates with these showers and storms may briefly exceed 2 inches per hour. Gusty southeast winds late this afternoon are expected to continue into tonight ahead of a storm system moving into the region overnight and Wednesday. Wind gusts of 20 to 30 mph are possible for much of the region with gusts around 35 mph and locally higher possible over parts of northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...High Wind Potential. FRIDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Showers and storms will be ongoing across the area Wednesday morning. A secondary wave of storms will likely trigger along the cold front by early afternoon across eastern Oklahoma before moving into western Arkansas. Some of these storms could briefly become severe. Locally heavy rainfall which may lead to localized flash flooding will be possible. Gusty winds will also continue to be possible during the day Wednesday and increase further Wednesday night. Gusty winds are expected to peak Thursday as the upper system begins to move out. Gusts may exceed 40 miles per hour at times across much of the area. By Friday, winds look to weaken some though still remaining gusty with gusts of 20 to 30 mph possible. The upper level low pressure system is forecast to finally exit the region Friday with quieter weather forecast for the upcoming weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 27, 1:31 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...
At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bristow... Pawhuska...
Okemah... Pawnee...
Okfuskee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Boley... Kellyville...
Oilton... Depew...
Paden... Shidler...
Wynona... Jennings...
Ralston... Westport...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 between mile markers 178 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
3529 9644 3546 9644 3540 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3659 9705
3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 27, 2:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...
At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Okemah...
Okfuskee... Mannford...
Boley... Kellyville...
Weleetka... Depew...
Bearden... Slick...
Castle... Clearview...
Keystone State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 229.
Interstate 44 between mile markers 184 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
3581 9615 3529 9612 3529 9644 3546 9644
3546 9647 3543 9649 3543 9652 3541 9654
3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:31 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Osage, Pawnee | 59 min |
| Oct 27, 4:49 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 27, 5:10 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 50 min |
| Oct 27, 5:31 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 59 min |
| Oct 27, 1:30 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Oct 27, 2:05 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 32 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.